You are not currently logged in.
Access JSTOR through your library or other institution:
A Diffusion Approximation for Bulk Queues
Singha Chiamsiri and Michael S. Leonard
Vol. 27, No. 10 (Oct., 1981), pp. 1188-1199
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/2631086
Page Count: 12
Preview not available
In this paper the steady-state queue size behavior of single-server queues with bulk-arrival and batch-service, referred to as bulk queues, is approximated by a diffusion process using the instantaneous return approach. Diffusion approximation solutions for various queue size statistics are developed and evaluated for a number of special "Markovian-like" bulk queues. The approximate solutions are found to be robust for queues under heavy traffic, and in certain cases, under other traffic conditions.
Management Science © 1981 INFORMS